MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION THREADER?; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION THREADER?; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493926912120
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1 initial reporter address 1: (b)(6).E1 initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that the catheter could not be withdrawn, fractured and remained inside patient.The patient presented with chronic total occlusion (cto) and underwent coronary percutaneous coronary intervention stent implantation.The 100% stenosed target lesion was located in the moderately calcified left anterior descending (lad) artery.After the cto was successfully opened in the lad, it was found that the opening of the septal branch was severely stenosed.The 1.2mm x 12mm fg threader micro dilation balloon catheter was used to pre-dilate the septal branch.After the balloon was dilated with a pressure pump, it was found that it could not be withdrawn or advanced forward and pulled backward.The physician then cut the delivery shaft and advanced a guidezilla to remove it.After multiple attempts to remove the device, the tip of the catheter was fractured.An attempt was made to grasp the device fragment but failed, and a stent was immediately implanted to cover the fractured tip.The procedure was completed.No complications were reported, and the patient was stable post procedure.
 
Event or Problem Description
It was reported that the catheter could not be withdrawn, fractured and remained inside patient.The patient presented with chronic total occlusion (cto) and underwent coronary percutaneous coronary intervention stent implantation.The 100% stenosed target lesion was located in the moderately calcified left anterior descending (lad) artery.After the cto was successfully opened in the lad, it was found that the opening of the septal branch was severely stenosed.The 1.2mm x 12mm fg threader micro dilation balloon catheter was used to pre-dilate the septal branch.After the balloon was dilated with a pressure pump, it was found that it could not be withdrawn or advanced forward and pulled backward.The physician then cut the delivery shaft and advanced a guidezilla to remove it.After multiple attempts to remove the device, the tip of the catheter was fractured.An attempt was made to grasp the device fragment but failed, and a stent was immediately implanted to cover the fractured tip.The procedure was completed.No complications were reported, and the patient was stable post procedure.It was further reported that the threader catheter was used for opening the blood vessel during the cto procedure and was not used for pre-dilation.A pre-dilation balloon was used before.The physician noted that there was stenosis at the orifice of the septal branch during the opening process, so this threader was placed at the opening of the septal branch.
 
Additional Manufacturer Narrative
E1 initial reporter address 1: (b)(6).E1 initial reporter phone: (b)(6).Device evaluated by manufacturer: the device was returned in a broken condition with the distal section including the balloon and tip not returned.Visual and tactile inspection revealed multiple hypotube kinks along the length of the hypotube shaft.Two shaft breaks were identified.One break was noted in the proximal hypotube (2mm distal from the distal end of the strain relief).The second break was noted in the more distal powercoil section of the shaft.The section of the device distal of this second break site, including distal polymer shaft, balloon and tip was not returned.

Brand Name
THREADER?
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22171190
Report Number2124215-2025-33993
Device Sequence Number15832695
Product Code LOX
UDI-Device Identifier08714729848127
UDI-Public(01)08714729848127(17)270108(10)35579373
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K134031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493926912120
Device Catalogue NumberH7493926912120
Device Lot Number0035579373
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer07/04/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale
Patient Weight60 KG